Volume 2, issue 1 (1998)

Download this article
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Group negative curvature for 3–manifolds with genuine laminations

David Gabai and William H Kazez

Geometry & Topology 2 (1998) 65–77

arXiv: math.GT/9805152

Abstract

We show that if a closed atoroidal 3–manifold M contains a genuine lamination, then it is group negatively curved in the sense of Gromov. Specifically, we exploit the structure of the non-product complementary regions of the genuine lamination and then apply the first author’s Ubiquity Theorem to show that M satisfies a linear isoperimetric inequality.

Keywords
lamination, essential lamination, genuine lamination, group negatively curved, word hyperbolic
Mathematical Subject Classification
Primary: 57M50
Secondary: 57R30, 57M07, 20F34, 20F32, 57M30
References
Forward citations
Publication
Received: 5 August 1997
Revised: 9 May 1998
Published: 11 May 1998
Proposed: Jean-Pierre Otal
Seconded: Robion Kirby, Michael Freedman
Authors
David Gabai
California Institute of Technology
Pasadena
California 91125-0001
USA
William H Kazez
University of Georgia
Athens
Georgia 30602
USA